Economics at your fingertips  

The evasion of fiscal and labor regulations: Firm behavior and optimal tax policy

Katherine Cuff (), Steeve Mongrain () and Joanne Roberts

Journal of Public Economic Theory, 2020, vol. 22, issue 1, 69-97

Abstract: Firms face many fiscal and labor regulations, but they may evade these legal requirements in several different ways. We develop a model that captures these two types of evasion decisions and unlike existing literature assume firms can evade labor regulations independently from income tax responsibilities. We characterize firms’ entry and evasion behavior and find that the design of the tax system can generate both positive and negative correlations between evasion decisions consistent with what is observed empirically. We then characterize optimal government policies given the firms’ decisions. We obtain intuitive optimal tax rules that highlight the trade‐offs the government faces when firms have multiple margins on which to evade.

Date: 2020
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923

Access Statistics for this article

Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders

More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

Page updated 2020-06-23
Handle: RePEc:bla:jpbect:v:22:y:2020:i:1:p:69-97